MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 36XØ24.5; SHOULDER GLENOSPHERE

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 36XØ24.5; SHOULDER GLENOSPHERE
Catalog Number 04.01.0169
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 05/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 28 may 2024: lot 2347102: (b)(4) items manufactured and released on 09-april-2024.Expiration date: 2029-03-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional device involved batch review performed on 28 may 2024 reverse shoulder system 04.01.0121 humeral reverse hc liner ø36/+6mm (k170452) lot 2337209: (b)(4) items manufactured and released on 12-dec-2023.Expiration date: 2028-11-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Reverse shoulder system 04.01.0216 long humeral diaphysis - l160 - 9 (k192967) lot 2302357: (b)(4) items manufactured and released on 14-jun-2023.Expiration date: 2028-05-29.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medacta medical affairs manager: second revision few days after the first revision due to liner-glenosphere dislocation and loosening of the diaphysis.From the radiographic image the stem may have been undersized while the dislocation may have happened due to insufficient re-establishment of soft tissue tension after the operation.In fact the surgeon in the revision cemented the stem and applied more lateralization.There is no reason to suspect a malfunctioning device.
 
Event or Problem Description
The patient had a primary shoulder surgery on the (b)(6) 2021.On (b)(6) 2024, the patient came in due to signs of an infection (propioni-bacterium).All components were successfully revised.Reimplantation of new reverse shoulder components, bone graft and long humeral stem.On (b)(6) 2024, the patient underwent revision surgery due to liner-glenosphere dislocation and loosening of the diaphysis.The surgeon explanted the long humeral stem, the metaphysis, the liner and the glenosphere (to test the stability of the baseplate and the graft).Reimplantation of a new long humeral stem (cemented) with a new metaphysis and liner +6mm (155 degrees) and a lateralized glenosphere.

Brand Name
REVERSE SHOULDER SYSTEM GLENOSPHERE 36XØ24.5
Common Device Name
SHOULDER GLENOSPHERE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19575477
Report Number3005180920-2024-00434
Device Sequence Number3980219
Product Code PHX
UDI-Device Identifier07630040706568
UDI-Public07630040706568
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number04.01.0169
Device Lot Number2347102
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Initial Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight87 KG